Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 41, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Oct 27, 2005, 2:04 PM CDT for Cameron County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2005, 2:04 PM CDT (19:04 UTC)
- Expired
- Oct 27, 2005, 2:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 24 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1978 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 271905 SVRBRO TXC061-271945- /O.NEW.KBRO.SV.W.0041.051027T1904Z-051027T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 204 PM CDT THU OCT 27 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EASTERN CAMERON COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 245 PM CDT * AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RIO HONDO...OR ABOUT 9 MILES NORTHEAST OF SAN BENITO...AND MOVING SOUTH-SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOS FRESNOS AND 6 MILES NORTHEAST OF RANCHO VIEJO BY 245 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 2603 9737 2625 9742 2628 9765 2603 9757 $$ GF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 9:15 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Oct 27, 9:15 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 915 AM CDT THU OCT 27 2005 .DISCUSSION...A HIGH PRESSURE RIDGE EXTENDING INTO THE RIO GRANDE VALLEY WILL MAINTAIN LIGHT TO MODERATE EAST TO NORTHEAST WINDS OVER THE CWA FOR THE NEXT FEW DAYS. A WEAK COASTAL LOW PRESSURE TROUGH HAS INCREASED THE CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS OVER DEEP SOUTH TEXAS. RAIN CHANCES WILL CONTINUE ACROSS PORTIONS OF DEEP SOUTH TEXAS THROUGH FRIDAY. TEMPERATURES WILL REMAIN NEAR NORMAL WITH PARTLY CLOUDY TO MOSTLY CLOUDY SKIES OVER THE AREA FOR THE NEXT FEW DAYS. WINDS WILL GRADUALLY SHIFT TO THE SOUTHEAST SATURDAY NIGHT AND SUNDAY WITH DRIER CONDITIONS AND PARTLY CLOUDY SKIES AND SLIGHTLY HIGHER THAN NORMAL TEMPERATURES PREVAILING OVER THE CWA. A COLD FRONT WILL MOVE ACROSS DEEP SOUTH TEXAS MONDAY NIGHT INTO TUESDAY. THERE IS A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS OVER THE RIO GRANDE VALLEY AS THE FRONTAL BOUNDARY PASSES THROUGH THE AREA. TEMPERATURES WILL COOL TO SLIGHTLY BELOW SEASONAL NORMAL VALUES IN THE WAKE OF THE FRONT. THE CURRENT FORECAST PACKAGE LOOKS GOOD, NO CHANGES ARE ANTICIPATED AT THIS TIME. && .MARINE...AT 8AM BUOY020 REPORTED EAST WINDS AT 16 KNOTS AND SEAS 4 FEET. WINDS AND SEAS WILL CONTINUE TO INCREASE TODAY AS A COASTAL LOW PRESSURE AREA DOMINATES THE COASTAL WATERS OF DEEP SOUTH TEXAS. A SMALL CRAFT ADVISORY WILL BE REQUIRED BY THIS AFTERNOON. MOISTURE WILL ALSO INCREASE TODAY CAUSING SCATTERED SHOWERS AND THUNDERSTORMS BY THIS AFTERNOON AND CONTINUE THROUGH FRIDAY MORNING. MOISTURE WILL DECREASE ONCE AGAIN BY THE WEEKEND AS THE COASTAL TROUGH OF LOW PRESSURE MOVES EAST OVER THE GULF. && .AVIATION...TEMPO MVFR CIGS AND VSBYS DUE TO SHOWERS AND THUNDERSTORMS FOR THE NEXT 24 HOURS. MODERATE EAST TO SOUTHEAST WINDS WILL PREVAIL THROUGH FRIDAY. && .BRO WATCHES/WARNINGS/ADVISORIES...SCA THIS AFTERNOON GMZ170-175. && SYNOPTIC/GRIDS...63 MARINE/AVIATION...65 MESO...VEGA
Hazardous weather outlook, Oct 27, 9:30 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 930 AM CDT THU OCT 27 2005 TXZ248>257-281100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 930 AM CDT THU OCT 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE COASTAL COUNTIES AND WATERS OF DEEP SOUTH TEXAS TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ENTIRE COASTAL WATERS FRIDAY MORNING. A SMALL CRAFT ADVISORY MAY BE NEEDED EARLY NEXT WEEK AS A COLD FRONT MOVES INTO DEEP SOUTH TEXAS MONDAY NIGHT. SHOWER AND THUNDERSTORMS WILL BE POSSIBLE AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Oct 27, 2:00 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 200 PM CDT THU OCT 27 2005 TXZ248>257-272200- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 200 PM CDT THU SEP 1 2005 ...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF DEEP SOUTH TEXAS TODAY... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF THE COASTAL COUNTIES OF DEEP SOUTH TEXAS. THESE THUNDERSTORMS HAVE A HISTORY OF VERY HEAVY RAINS...GUSTY WINDS AND FREQUENT LIGHTNING. THESE THUNDERSTORMS ARE MOVING RAPIDLY MOVING SOUTHEAST AND COULD REACH SOUTHERN CAMERON COUNTY WITHIN THE NEXT 2 HOURS. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/BRO. 65
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 12:52 PM CDT | Marine Weather Statement | BRO | 4 hr | |
| Oct 27, 2:29 PM CDT | Tornado Warning | BRO | Cameron | 31 min |
| Oct 27, 2:42 PM CDT | Special Marine Warning | BRO | 93 min | |
| Oct 27, 3:08 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 37 min |
| Oct 27, 6:41 PM CDT | Tornado Warning | BRO | Brooks, Kenedy | 49 min |
| Oct 27, 6:54 PM CDT | Marine Weather Statement | BRO | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.